Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What causes tremors in hands and lips?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I am XXXXXXX XXXX, for the past 5 or 6 months i have been feeling tremors on my hands espcially but also on my arms lips . Please helpme!
Posted Mon, 6 Jan 2014 in Brain and Spine
Answered by Dr. Manjeth Kumar G 58 minutes later
Brief Answer: Parkinsonism? Essential tremor? Thyroid? Detailed Answer: Hello, I have gone through your query and understand your concern. There are plenty of causes for tremor. At this age, this may be a essential tremor. But the proper evaluation of tremor is essential. For this proper history and neurological examination is vital. In this age, Parkinsonism is very common. In parkinsonism, tremor is a non intentional tremor ie. tremor is of rest type. In addition there may a rigidity and postural instability. This can be controlled by Dopaminergic agents. In cerebellar or essential tremor, the tremor is intentional ie. action type. We have to differentiate whether it is due to physiologic or Organic disease such as parkinsonism, multiple sclerosis. Thus initially do the following investigations. 1. Evaluate for anxiety by consulting with Psychologist. 2. Check blood glucose level. 3. Liver function test 4. Thyroid hormones- TSH, T4, T3 Taking medication for some other disease can also cause Tremor. Please ensure that. If all the above tests are normal, then we have rule out any organic disease. 1. Check Serum Cerruloplasmin and 24 hr urinary copper level to rule out any XXXXXXX disease. Then review with an Neurologist. Hope this helps. Please reply for further queries. Wishing you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor